Allergic to Tramadol

For three days I have been suffering from nausea and a general feeling of malaise. All yesterday I had a really bad headache and stomach ache and felt so out of sorts that I could not do anything. I attributed much of this to the continuing insomnia.  There is a limit to how long I can exist on less than three hours sleep.

Last night I began to wonder in an irrational sort of way whether last year’s post-op gastric traumas were going to be repeated. Then, at 4am (less than three hours before the rest of the world wakes up – yippee) I realised I was feeling a bit better and actually dozed off.

This morning it was a new nurse on the rounds. I told her I had not been well yesterday, but she knew already. Good to  know they note a patient’s general condition even though I had said little other than I felt nauseous.  I added that I had not taken any Topalgic (the local name for Tramadol) since yesterday morning. Could this have been what made me feel so very unwell? Highly likely, she said, there are patients with strong reactions to Topalgic. At present the pain level is much better, but if necessary she will give me an alternative to Topalgic.

what a relief  I’m still not quite recovered but it presumably takes time for the traces of Tramadol to disappear

At least this time I did not have hallucinations; I still have memories of the dreadful nightmares after my first shoulder replacement. Unfortunately I did not note the name of the painkiller that caused them.

Print Friendly, PDF & Email